\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

A nonlocal diffusion population model with age structure and Dirichlet boundary condition

Abstract Related Papers Cited by
  • In this paper, we study the global dynamics of a population model with age structure. The model is given by a nonlocal reaction-diffusion equation carrying a maturation time delay, together with the homogeneous Dirichlet boundary condition. The non-locality arises from spatial movements of the immature individuals. We are mainly concerned with the case when the birth rate decays as the mature population size becomes large. The analysis is rather subtle and it is inadequate to apply the powerful theory of monotone dynamical systems. By using the method of super-sub solutions, combined with the careful analysis of the kernel function in the nonlocal term, we prove nonexistence, existence and uniqueness of the positive steady states of the model. By establishing an appropriate comparison principle and applying the theory of dissipative systems, we obtain some sufficient conditions for the global asymptotic stability of the trivial solution and the unique positive steady state.
    Mathematics Subject Classification: Primary: 34B18.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach space, SIAM Review, 18 (1976), 620-709.

    [2]

    N. F. Britton, Spatial structures and periodic travelling waves in an integro-differential reaction-diffusion population model, SIAM J. Appl. Math., 50 (1990), 1663-1688.doi: 10.1137/0150099.

    [3]

    L. C. Evans, Partial Differential Equations, Graduate Studies in Mathematics, Vol. 19, American Mathematical Society, Providence, RI, 1998.

    [4]

    S. A. Gourley and J. Wu, Delayed non-local diffusive systems in biological invasion and disease spread, in Nonlinear Dynamics and Evolution Equations (H. Brunner, X.-Q. Zhao and X. Zou eds.), Fields Inst. Commun., 48 (2006), 137-200.

    [5]

    Z. M. Guo, Z. C. Yang and X. Zou, Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition: a non-monotone case, Commun. Pure Appl. Anal., 11 (2012), 1825-1838.doi: 10.3934/cpaa.2012.11.1825.

    [6]

    J. K. Hale, Asymptotic Behavior of Dissipative Systems, Math. Surveys and Monographs 25, Amer. Math. Soc., Providence, RI, 1988.

    [7]

    P. Li and S. T. Yau, On the Schrödinger equation and the eigenvalue problem, Commun. Math. Phys., 88 (1983), 309-318.

    [8]

    D. Liang, J. W. -H. So, F. Zhang and X. Zou, Population dynamic models with nonlocal delay on bounded fields and their numerical computations, Diff. Eqns. Dynam. Syst., 11 (2003), 117-139.

    [9]

    M. C. Mackey and L. Glass, Oscillation and chaos in physiological control systems, Science, 197 (1977), 287-289.

    [10]

    J. A. J. Metz and O. Diekmann, The Dynamics of Physiologically Structured Populations, (J. A. J. Metz and O. Diekmann eds.), Springer-Verlag, New York, 1986.doi: 10.1007/978-3-662-13159-6.

    [11]

    M. H. Protter and H. F. Weinberger, Maximum Principle in Differential Equations, Springer-Verlag, New York, 1984.doi: 10.1007/978-1-4612-5282-5.

    [12]

    D. H. Sattinger, Monotone methods in nonlinear elliptic and parabolic boundary value problems, Indiana Univ. Math. J., 21 (1972), 979-1000.

    [13]

    H. Smith, An Introduction to Delay Differential Equations with Applications to the Life Sciences, Texts in Applied Mathematics 57, Springer, New York, 2011.doi: 10.1007/978-1-4419-7646-8.

    [14]

    H. Smith and H. Thieme, Strongly order preserving semi-flows generated by functional differential equations, J. Diff. Eqns., 93 (1991), 332-363.doi: 10.1016/0022-0396(91)90016-3.

    [15]

    J. W. -H. So, J. Wu and Y. Yang, Numerical steady state and hopf bifurcation analysis on the diffusive Nicholson's blowflies equation, Appl. Math. Comput., 111 (2000), 33-51.doi: 10.1016/S0096-3003(99)00047-8.

    [16]

    J. W. -H. So, J. Wu and X. Zou, A reaction diffusion model for a single species with age structure-I. Traveling wave fronts on unbounded domains, Proc. Royal Soc. London. A, 457 (2001), 1841-1853.doi: 10.1098/rspa.2001.0789.

    [17]

    H. R. Thieme and X.-Q. Zhao, A non-local delayed and diffusive predator-prey model, Nonlinear Anal. RWA., 2 (2001), 145-160.doi: 10.1016/S0362-546X(00)00112-7.

    [18]

    H. R. Thieme and X.-Q. Zhao, Asymptotic speeds of spread and traveling waves for integral equations and delayed reaction-diffusion models, J. Diff. Eqns., 195 (2003), 430-470.doi: 10.1016/S0022-0396(03)00175-X.

    [19]

    J. Wu, Theory and Applications of Partial Functional Differential Equations, Appl. Math. Sci. 119, Springer-Verlag, New York, 1996.doi: 10.1007/978-1-4612-4050-1.

    [20]

    D. Xu and X.-Q. Zhao, A nonlocal reaction-diffusion population model with stage structure, Canad. Appl. Math. Quart., 11 (2003), 303-319.

    [21]

    S. T. Yau and R. Schoen, Lectures on Differential Geometry, Higher Education Press, Beijing, 2004.

    [22]

    T. Yi and X. Zou, Global dynamics of a delay differential equation with spatial non-locality in an unbounded domain, J. Diff. Eqns., 251 (2011), 2598-2611.doi: 10.1016/j.jde.2011.04.027.

    [23]

    T. Yi and X. Zou, On Dirichlet problem for a class of delayed reaction-diffusion equations with spatial non-locality, J. Dyn. Diff. Equat., 25 (2013), 959-979.doi: 10.1007/s10884-013-9324-3.

    [24]

    X.-Q. Zhao, Global attractivity in a class of nonmonotone reaction diffusion equations with time delay, Canad. Appl. Math. Quart., 17 (2009), 271-281.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(128) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return